[Skip to Content]
[Skip to Content Landing]
Article
October 23, 1995

Intravenous Vitamin K1 Injections: Dangerous Prophylaxis-Reply

Author Affiliations

Boston, Mass

Arch Intern Med. 1995;155(19):2127-2128. doi:10.1001/archinte.1995.00430190123018
Abstract

In reply  We appreciate the concerns raised by O'Reilly and Kearns regarding the use of intravenous vitamin K1 in the treatment of patients with warfarin-related excess anticoagulation. As they correctly point out, our article was a synopsis of the American College of Chest Physicians Consensus Conference on Antithrombotic Therapy and it recapitulated the guidelines that initially appeared in 1992.1Unfortunately, we do not feel that there is yet adequate information in the scientific literature to unquestionably establish the best route of administration for vitamin K1 in the treatment of excessive warfarin anticoagulation. The approach to patients with excessive anticoagulation must be individualized, and it must take into consideration the ever-delicate balance between hemorrhagic risk and thromboembolic potential as well as other comorbid factors that may influence one's response to vitamin K, especially by the oral route.2,3 It is well known that the occurrence of hemorrhage (that

First Page Preview View Large
First page PDF preview
First page PDF preview
×